Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

My Grandson

My grandson is 13 years old and has been diagnosed with Bipolar I.  I am very concerned with the  medications that he is currently on.  He doesn't seem to be getting better.  He currently is on the following medications
Geodon 80 mg 2x day + 60mg in am
Tegretol XR 200mg 2x day
Zyprexa 10mg orally 2x day + 5mg oral at 4:00pm
Strattera 18mg oral in am
Simvastin 10 mg daily
Elidel 1% cream 2x day for rashes
Colace 100mg day
Aquaphilic external ointment PRN for dry skin
Please help!!!!!

3 Responses
605458 tn?1539232408
I'm wondering why he would be on both Geodon and Zyprexa. They are both antipsychotics. The Simvastatin is for cholesterol. Does he have high cholesterol or heart disease? The Colace might be inevitable with the other medications, because they can cause constipation.
Have you considered a second opinion? Is he being treated by a psychiatrist who specializes in adolescent psychiatric medicine?
607502 tn?1288251140
This is an unusual mix of drugs to say the least, Really you need to be speaking to his pdoc.

As for better Bipolars do not get  better in the sense of the flu they get stable and their moods become more normal - it takes time for meds to bed in -  for most 2-4 weeks at least and sometimes longer as its different for each patient.

You really need to speak to his psychiatrist about this - its an odd mix :

Geodon 80 mg 2x day + 60mg in am - Anti psychotic
Tegretol XR 200mg 2x day - Anti Convulsant with mood stabilising properties in BP's
Zyprexa 10mg orally 2x day + 5mg oral at 4:00pm - Anti psychotic
Strattera 18mg oral in am - ADHD drug
Simvastin 10 mg daily - Are you sure this is what he is taking?  This is odd
Elidel 1% cream 2x day for rashes - Eczema treatment
Colace 100mg day - Anti consitpation drug
Aquaphilic external ointment PRN for dry skin - Eczema

2 questions - 1 is the doctor a psychiatrist?  I somehow do not think so as 2 AP drugs, an AC drug and an ADHD drug smack of desperation and cocktail mixing to me, Im not surprised he needs Colace with that cocktail but why the ADHD drug - if hes on both AP's he is likely going to be so sedated that there's little chance of ADHD episodes.

2nd question is how old is your grandson?

Im not a doctor but I think you need to find another one for your grandson as this seems an excessive cocktail with a weird mix
Avatar universal
It seems like so much medication?  I find it quite shocking really.  Try to find the best specialist psychiatrist, who specialises in children and youth.  this seems extreme.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.